Alert archive / Utah / Flash Flood Watches in 2007

Flash Flood Watch 4, NWS Salt Lake City, UT

August 3, 2007

NWS Salt Lake City, UT issued this flash flood watch at Aug 3, 2007, 3:45 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Aug 3, 2007, 3:45 PM MDT (21:45 UTC)
Expired
Aug 4, 2007, 12:00 AM MDT
In force
8 hr
Issued by
NWS Salt Lake City, UT
Flood severity
None

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS65 KSLC 032145
FFASLC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
345 PM MDT FRI AUG 3 2007


UTZ013-020-021-517-518-040545-
/O.NEW.KSLC.FF.A.0004.070803T2145Z-070804T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN RAFAEL SWELL-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-
345 PM MDT FRI AUG 3 2007

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL UTAH...SOUTHERN UTAH 
  AND SOUTHWEST UTAH...INCLUDING THE FOLLOWING AREAS...IN 
  CENTRAL UTAH...CENTRAL MOUNTAINS AND SAN RAFAEL SWELL. IN 
  SOUTHERN UTAH...GLEN CANYON RECREATION AREA/LAKE POWELL AND 
  SOUTH CENTRAL UTAH. IN SOUTHWEST UTAH...SOUTHERN MOUNTAINS.

* UNTIL MIDNIGHT MDT TONIGHT

* THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE ACROSS MUCH
  OF SOUTH CENTRAL AND SOUTHEAST UTAH THROUGH THE EVENING HOURS.
  THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN. THE
  COVERAGE AND INTENSITY OF THE STORMS IS EXPECTED TO DIMINISH
  AFTER MIDNIGHT.

* THESE STORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS
  AS THEY MOVE SLOWLY TO THE EAST AND NORTHEAST. THE POTENTIAL
  EXISTS FOR EXCESSIVE RUNOFF AND FLASH FLOODING THROUGH THE
  EVENING HOURS ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST UTAH.
  AREAS MOST SUSCEPTIBLE TO FLASH FLOODING INCLUDE SLOT
  CANYONS...SLICKROCK AREAS...AND NORMALLY DRY WASHES.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
1 follow-up statement
000 
WGUS65 KSLC 040555
FFASLC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1155 PM MDT FRI AUG 3 2007

UTZ013-020-021-517-518-040700-
/O.EXP.KSLC.FF.A.0004.000000T0000Z-070804T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN RAFAEL SWELL-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-
1155 PM MDT FRI AUG 3 2007

...FLASH FLOOD WATCH WILL EXPIRE AT MIDNIGHT MDT TONIGHT...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL UTAH...SOUTHERN
UTAH AND SOUTHWEST UTAH WILL EXPIRE AT MIDNIGHT MDT TONIGHT. 

ONLY ISOLATED RAINFALL IS STILL EXPECTED ACROSS SOUTHERN UTAH
FOR THE REMAINDER OF THE NIGHT AND THE THREAT OF ANY ADDITIONAL
FLASH FLOODING HAS ENDED. 

VERY HEAVY RAINS FELL IN PORTIONS OF SOUTHERN UTAH LATE THIS
AFTERNOON AND THIS EVENING...LIKELY PRODUCING FLASH FLOODING IN
REMOTE AREAS. THE MOST LIKELY LOCATION WOULD HAVE BEEN THE
ESCALANTE RIVER DRAINAGE WHERE VERY HEAVY RAINS FELL IN UPPER
PORTIONS OF THE BASIN AND IN SOME OF THE SIDE CANYONS.

ALTHOUGH NO NEW FLASH FLOODING IS EXPECTED...ELEVATED FLOWS ARE
STILL LIKELY IN THE LOWER PORTIONS OF THE ESCALANTE DRAINAGE FOR
THE REST OF THE NIGHT. 

ANYONE VENTURING NEAR THE ESCALANTE RIVER TONIGHT...SHOULD TAKE
EXTRA PRECAUTIONS TO ENSURE THEIR SAFETY AND AVOID THE STREAM
CHANNEL.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood watch went out at Aug 3, 10:25 AM MDT, 5 hours 20 minutes earlier.

Area forecast discussion, Aug 3, 10:25 AM MDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1025 AM MDT FRI AUG 3 2007

.SYNOPSIS...DEEP MOISTURE ACROSS THE REGION WILL BEGIN TO DRY OUT
FROM THE WEST TODAY AS AN UPPER LEVEL TROUGH CROSSES NORTHERN
UTAH. DRIER SOUTHWEST FLOW WILL PERSIST OVER THE WEEKEND WITH WEAK
DISTURBANCES PASSING ACROSS NORTHWEST UTAH EACH DAY. ENOUGH MOISTURE
WILL REMAIN FOR SCATTERED THUNDERSTORMS.

&&

.DISCUSSION...DEEP MOISTURE REMAINS IN PLACE ACROSS THE STATE THIS
MORNING WITH PRECIPITABLE WATER VALUES GENERALLY IN THE 1 TO 1.5
INCH RANGE. HOWEVER...AS TROUGH AXIS MOVES THROUGH NORTHERN UTAH
THIS MORNING SHOULD SEE SOME DECREASE IN THE PRECIPITABLE WATER
VALUES ACROSS THE NORTHWEST PORTION OF THE STATE THROUGH THE
AFTERNOON.  WINDS APPEAR TO BE SHIFTING IN THE KMTX VWP THIS MORNING
SHOWING THE WAVE MOVING THROUGH THE AREA.

AS THE WEAK TROUGH AXIS SHIFTS TO THE EAST TODAY CONVECTION WILL
DEVELOP ONCE AGAIN.  ANTICIPATE THE CONVECTION COVERAGE WILL BE
GREATEST ACROSS CENTRAL AND EASTERN UTAH THIS AFTERNOON AND EVENING.
CONVECTION WILL BE MORE ISOLATED IN NATURE ACROSS THE VALLEYS OF
WEST CENTRAL AND NORTHWEST UTAH IN THE SUBSIDENT REGION BEHIND THE
WEAK WAVE MOVING THROUGH THE STATE.  IN ADDITION...THERE APPEARS A
STRONG SURGE OF MOISTURE LIFTING NORTH THROUGH AZ THIS MORNING.
THIS WILL IMPACT THE SOUTHEAST PORTION OF THE STATE THIS AFTERNOON.
THERE IS ONCE AGAIN THE THREAT FOR HEAVY RAIN AND FLASH FLOODING
THIS AFTERNOON WITH LIGHT FLOW AND DEEP MOISTURE IN PLACE AND A WEAK
WAVE MOVING THROUGH THE STATE.

MINOR UPDATE TO ZONES THIS MORNING TO FRESHEN UP WORDING.

&&

.FIRE...NO SIGNIFICANT FIRE WEATHER CONCERNS ARE EXPECTED THROUGH
SATURDAY. THE AIRMASS OVER THE DISTRICT WILL SEE SOME DRYING LATER
TODAY...WHICH WILL ACT TO DECREASE AFTERNOON CONVECTION SOME OVER
THE NEXT FEW DAYS. THE FLOW ALOFT SHOULD PICK UP SUNDAY AHEAD OF A
PACIFIC TROUGH...AND THIS MAY PRODUCE ISOLATED RED FLAG CONDITIONS
OVER WESTERN UTAH WHERE RELATIVE HUMIDITY VALUES ARE EXPECTED TO BE
MARGINALLY SEVERE.

&&

.AVIATION...TYPICAL WIND SHIFT TO LAKE BREEZE EXPECTED AT SLC
TERMINAL TODAY.  THERE IS A 10 PERCENT CHANCE THAT OUTFLOW FROM
ISOLATED CONVECTION IN THE AREA WILL IMPACT THE SLC TERMINAL THIS
AFTERNOON OR EVENING RESULTING IN GUSTY ERRATIC WINDS.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.

&&

PUBLIC AND AVIATION....GRAHAM
FIRE WEATHER...TRAPHAGAN

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Aug 3, 4:38 AM MDT, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
438 AM MDT FRI AUG 3 2007

UTZ001>009-014-015-WYZ021-041200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-
SOUTHWEST WYOMING-
438 AM MDT FRI AUG 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF CENTRAL AND
NORTHERN UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR THIS MORNING AND INCREASE IN
COVERAGE BY LATE MORNING. ACTIVITY IN THE VALLEYS WILL DECREASE
FROM WEST TO EAST IN THE AFTERNOON BUT BECOME NUMEROUS IN THE
NORTHEAST UTAH AND SOUTHWEST WYOMING. THUNDERSTORMS WILL PRODUCE
LOCALLY HEAVY RAIN TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WIDELY SCATTERED THUNDERSTORMS FOR SATURDAY AND SUNDAY...MAINLY
IN NORTHWEST UTAH AND THE NORTHEAST MOUNTAINS. ISOLATED THUNDERSTORMS
MONDAY THROUGH THURSDAY.

SOUTHWEST WINDS WILL INCREASE ACROSS WEST CENTRAL UTAH ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

UTZ010>013-016-019>021-517-518-041200-
WASATCH PLATEAU/BOOK CLIFFS-WESTERN UINTA BASIN-CASTLE COUNTRY-
SAN RAFAEL SWELL-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-
438 AM MDT FRI AUG 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND EASTERN
UTAH...AND MOST OF SOUTHERN UTAH.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP THIS MORNING AND BECOME
NUMEROUS FROM LATE MORNING THROUGH THE AFTERNOON. THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN AND POSSIBLE HAIL
INTO THE EARLY EVENING HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS MAINLY ACROSS SOUTH CENTRAL AND EASTERN UTAH FOR
SATURDAY AND SUNDAY. THUNDERSTORMS MAY CONTAIN HEAVY RAIN...
ESPECIALLY IN THE AFTERNOON AND EVENING HOURS. SCATTERED
THUNDERSTORMS FOR MOST AREAS MONDAY THROUGH THURSDAY.

SOUTHWEST WINDS WILL INCREASE ACROSS SOUTHWEST UTAH ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

TARDY

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

In the hours before

Local storm report, Aug 3, 2:01 PM MDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
201 PM MDT FRI AUG 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0137 PM     FLASH FLOOD      2 S BLUFFDALE           40.45N 111.96W
08/03/2007                   SALT LAKE          UT   BROADCAST MEDIA

            RAINFALL AMOUNTS OF 1.10 INCHES OF RAIN IN 30 MINUTES IN
            THE SOUTHERN END OF THE SALT LAKE VALLEY. BASEMENT
            FLOODING FROM HOMES IN THE AREA.

&&

BMCINERN

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 6:24 PM MDTSevere Thunderstorm WarningSLCWayne51 min
Aug 3, 1:46 PM MDTFlash Flood WarningSLCGarfield, Wayne3 hr
Aug 3, 4:33 PM MDTFlash Flood WarningSLCGarfield4 hr
Aug 3, 5:09 PM MDTFlash Flood WarningSLCGarfield, Kane6 hr
Aug 3, 5:42 PM MDTFlash Flood WarningSLCGarfield, Kane6 hr

Nearby

Flash Flood Watches in Utah, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.